| Model Number |
123620A |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/30/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the customer wanted to know what type of coating was on a foley catheter.Stated that the dark brown catheters were dry rotted, causing the catheters color to come off inside of the patient so that the catheter was brown when inserted into the patient but was yellow when removed.As per follow up via mail on 21sep2022, customer provided the pcn#123620a.Also stated that when catheter was removed from patient the part of the catheter that was inside, was a much lighter, yellow color, vs the light brown of the original and rest of the catheter.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be due to excessive coating.The device was not returned for evaluation.The lot number is unknown.Therefore, the device history record could not be reviewed.The instructions for use were found adequate and states the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patients use only.Do not reuse.Do not re-sterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package is opened or damaged.Recommended inflation capacities 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the customer wanted to know what type of coating was on a foley catheter.Stated that the dark brown catheters were dry rotted, causing the catheters color to come off inside of the patient so that the catheter was brown when inserted into the patient but was yellow when removed.As per follow up via mail on 21sep2022, customer provided the pcn# (b)(4).Also stated that when catheter was removed from patient the part of the catheter that was inside, was a much lighter, yellow color, vs the light brown of the original and rest of the catheter.